Thunderstorm Wind, Chester
- When
- April 19, 3:55 PM EST
- Where
- Chester County, Kimberton
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.133, -75.567
Severe thunderstorms tore down trees and power lines in East Pikeland Township in the northeast part of Chester County and Kenneth Square Borough and West Goshen Township in the southeast part of the county. PECO Energy reported about 2,600 of its customers lost power in Chester and Delaware Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Severe thunderstorms tore down trees and power lines in East Pikeland Township in the northeast part of Chester County and Kenneth Square Borough and West Goshen Township in the southeast part of the county. PECO Energy reported about 2,600 of its customers lost power in Chester and Delaware Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 19, 2:15 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EDT FRI APR 19 2002 FIRST LINE OF CONVTN PASSED THRU NRN COUNTIES WITHOUT MUCH ADO... HOWEVER WE/RE STILL QUITE UNSTABLE AND MOIST AND THE NEXT LINE HAS FORMED IN CNTRL PA AND IS KNOCKING ON THE DOOR SO WL CONT WITH THE CHC RW/TRW INTO THE EVENING AS FRONT SLOWLY PUSHES SE ALONG WITH UPPER DYNAMICS...AND BOUNDARY INTERACTIONS WL LIKELY FACTOR IN AS WELL. MODELS ARE MORE CONSISTENT THAN PREVIOUS RUNS IN BRINGING THE FRONT INTO OUR SRN ZONES LATE TNGT...SO WL CONT WITH CHC RW/TRW INTO THE EVENING/TIL ARND MIDNITE AND THEN JUST CHC RW SRN AREAS OVRNGT. THEN...ETA AND AVN ARE MORE IN LINE THAN YDA AND WITH FNT JUST ON OUR SRN DOORSTEP IF NOT IN OUR SRN AREA...WL GO MORE PESSIMISTIC WITH CLDS AND A 50 POP FOR SHWRS CNTRL AND S...AND EVEN A CHC OF A TSTM S. CNTRL AREAS ARE PROGGED TO BE MORE STABLE. JUST A 30 POP LEHIGH AND PARTS OF NWRN NJ...NOTHING FAR N. AS WAVE EXITS EWD WL GO POPLESS SAT NITE...THEN ANOTHER WAVE SUN. WL HAVE RAIN CHANCES ALL BUT NRN THIRD...WITH COLDER AIR TO FOLLOW SUN NITE AND MON. NO GENL AGREEMENT ALL PERIODS AMONG FWC/S FAN/S AND MAV/S...BUT WENT A BIT COLDER THAN FWC/S WITH MORE IN THE WAY OF CLDS PRECIP AND A NLY FLO SAT AND SUN. NOTHING UP ON THE MARINE...MORE ACTION POSSIBLE IN THE EXTDD PD. FCSTID = 17 MPO 52 63 36 52 / 30 20 10 20 ABE 55 69 41 57 / 30 30 10 20 RDG 56 70 42 58 / 30 30 10 30 PHL 60 72 46 61 / 30 50 10 30 12N 54 66 40 55 / 30 20 10 20 SMQ 58 71 44 59 / 30 30 10 20 TTN 59 71 45 60 / 30 50 10 30 MIV 59 70 43 60 / 30 50 10 30 ACY 57 67 45 58 / 30 50 10 30 ILG 60 71 45 61 / 30 50 10 30 DOV 60 71 45 60 / 30 50 10 30 GED 61 72 45 60 / 30 50 10 30 ESN 61 71 45 60 / 30 50 10 30 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE.
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-200100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1106 AM EDT FRI APR 19 2002 ...STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER EASTERN PENNSYLVANIA MUCH OF NEW JERSEY DELAWARE AND NORTHEASTERN MARYLAND... A COLD FRONT WILL APPROACH THE NORTHERN MID ATLANTIC AREA AND PASS SOUTHEASTWARD THROUGH THE REGION THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THE COLD FRONT. THUNDERSTORMS ARE POSSIBLE IN EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY DURING THE AFTERNOON AND EARLY EVENING HOURS. IN SOUTHERN NEW JERSEY...DELAWARE AND NORTHEASTERN MARYLAND THE BEST CHANCE FOR THUNDERSTORMS IS LATER THIS AFTERNOON AND EARLY TONIGHT. AT THIS TIME THE PRIMARY THREAT FOR ANY SEVERE THUNDERSTORMS IS THOUGHT TO BE OVER EASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY WHERE THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE STORMS. OTHER STRONG THUNDERSTORMS COULD FORM OVER...OR MOVE EASTWARD INTO...THE DELMARVA PENINSULA. HOWEVER ANY THUNDERSTORMS THAT AFFECT THE REGION TODAY MAY BE ACCOMPANIED BY STRONG WIND GUSTS...HAIL...LOCALIZED HEAVY RAIN...AND DANGEROUS LIGHTNING. IF YOU OBSERVE THREATENING WEATHER SEEK SHELTER AT ONCE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-200130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1206 PM EDT FRI APR 19 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 PM FOR PORTIONS OF NORTHEASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY INCLUDING THE FOLLOWING COUNTIES... IN NORTHEASTERN PENNSYLVANIA... CARBON...AND MONROE. IN NORTHWESTERN NEW JERSEY... SUSSEX. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING WITH SOME OF THESE THUNDERSTORMS. THESE THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A COLD FRONT ENTERING THE REGION FROM THE NORTHWEST. OTHER THUNDERSTORMS WILL BE POSSIBLE IN SOUTHEASTERN PENNSYLVANIA THE REST OF NEW JERSEY DELAWARE AND NORTHEASTERN MARYLAND...AND ADDITIONAL SEVERE WEATHER WATCHES ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292603, 5292604.